Discussions that mention cozaar

High & Low Blood Pressure board


[QUOTE=Morgan99;3674781]Hi all, I have replied to a few post in the past but I now have a question for you all, I was diagnosed with HBP years back and was put on Metoprolol, had horrible side effects, heart palps, dizziness, cold hands and feet, etc. so I went off of it all together and my BP has been fine, last vist to Dr. it was very high 155/95 went on Atenolol, this time worse side effects, insomnia, hair loss, dizziness all the time,etc,, I want to swith to an Ace inhibitor, (Lisinopril) but after researching, I really don't know the difference between the two different meds, I check my BP often and it is normally around 125/80 I don't think that that is to high, but I also am still a drinker and know that this can cause the high readings, I also hate Dr.s offfices, and it's always higher when I go. any advice would be great, by the way, the Dr wanted me to start on 100 mgs of Atenolol and I told her no 50mg is what I was taking of Metoprolol, but I have been only taking a quarter of the pill 12.5 mgs and still have this horrible reaction!!!:D:confused:

Hi Morgan,

Metoprolol and Atenolol are outdated beta blocker drugs for hypertension. At least, your doctor should have prescribed TOPROL-XL (Extended release Metoprolol) which provides smoother and more even blood levels of the drug, but he's the doctor. The newer beta blockers such as COREG and BYSTOLIC are 3'rd generation blockers with less side effects. The most popular class of drugs now used for HBP with "supposedly" the least side effects are the ARB drugs, (similar to ACE drugs). These drugs include Cozaar, Benicar and Diovan.
Most people take these drugs with almost no side-effects. I'm currently taking BYSTOLIC (a new 3'rd generation beta-blocker) with almost no side effects (except fatigue) at this time.
Ace,

That's what I thought ACE re: Cozaar. I now have knees that don't work; hands/fingers that don't work properly, & a hemoglobin count that has a hard time staying normal after it dropped after taking Cozaar for 13 days. My DR & her associates were so sure that my symptoms weren't from Cozaar that they ignored my complaints into I walked into the office on a Monday morning & told them I wasn't taking that drug any longer.

The problem is that these reactions don't get reported by the Dr or the patient. The trials look good until the drugs get out into the real world with people of different genetic backgrounds & then the fun begins. Believe me I reported to everyone who would listen even the manufacturing company.

The key here is listen to your body & report an unusual symptom right away. Fam